By Topic

Formulas to describe the bias and standard deviation of the ML-estimated Weibull shape parameter

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Ross, R. ; KEMA, Arnhem, Netherlands

The purpose of this paper is to present two formulas which can be used with the maximum likelihood method to estimate the Weibull shape parameter from uncensored data. The first formula unbiases the shape parameters for sample sizes of 3 and up. If this formula is added to the standard ML method, the bias is reduced to typically <0.3% (or even <0.05% depending on which set of test data is chosen) of the shape parameter value. The second formula gives the relative standard deviation of the shape parameter estimator with an error of typically <1%. Both formulas are derived from an assumed relationship between the sample size and the asymptotic behavior of a parameter under consideration. In addition, an unbiasing formula is given for the generalized ML method

Published in:

Dielectrics and Electrical Insulation, IEEE Transactions on  (Volume:1 ,  Issue: 2 )